The number of people who suffer from heartburn is much higher than we are aware of, and even though in some cases it only appears occasionally, in other cases it is persistent and it is a symptom of the condition which is known as acid reflux. Depending on the severity of the issue, some people can get relief with the help of some natural and homemade remedies, while in others even simple changes in habits and diet help in getting rid of the problem for good.
Still, there are people who have to use medications in order to keep the heartburn under control, and Aciphex is one of the medications used for this purpose. It belongs to the class called proton pump inhibitors, which means that its mechanism of action is based on blocking the secretion of the stomach acid. Aciphex, as well as other medications from this group, brings immediate relief to the person in question, which is a reason why they are so popular among those who suffer from heartburn.
Is it true that Aciphex can really worsen heartburn?However, there certainly are downsides of the treatment that is based on the use of this medication and some of them are really serious. For example, even though the blockage of the acid production relieves the symptoms, the truth is that this is not at all beneficial for the body because this acid is absolutely necessary for the process of digestion, as well as for fighting microorganisms such as fungi and parasites. This means that Aciphex will disturb at least these two processes in the body of a person why uses this medication. Aside from this, another bad side is that the medication in question does not really deal with the root of the problem, but with the manifestation of the issue. This means that even though the person uses medications, it does not really mean that the condition is being treated, which will probably result in aggravation of the problem after some time. On the other side, the person might become dependent on the medication in question, which is also something that is not desired.
The results of some researches have shown that proton pump inhibitors can increase the chances of developing pneumonia if they are used for a long time, and that after a year of using it, the risk of breaking a hip is increased for almost 50%, due to the fact that calcium absorption is also impaired.